Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 314, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 23, 2011, 8:13 PM EDT for 4 counties in Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2011, 8:13 PM EDT (00:13 UTC)
- Expired
- Jun 23, 2011, 8:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Anderson County, TN, Morgan County, TN, Roane County, TN, Scott County, TN
The radar
The Knoxville radar (KMRX), 125 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 1:37 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1557 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
278
WUUS54 KMRX 240013
SVRMRX
TNC001-129-145-151-240045-
/O.NEW.KMRX.SV.W.0314.110624T0013Z-110624T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
813 PM EDT THU JUN 23 2011
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME WESTERN ANDERSON COUNTY IN EAST TENNESSEE...
MORGAN COUNTY IN EAST TENNESSEE...
ROANE COUNTY IN EAST TENNESSEE...
EXTREME SOUTHERN SCOTT COUNTY IN EAST TENNESSEE...
* UNTIL 845 PM EDT
* AT 807 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES NORTH OF FAIRFIELD GLADE...OR 15 MILES NORTHEAST OF
CROSSVILLE...AND MOVING EAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
WARTBURG...ROCKWOOD...HIGH POINT...DEERLODGE...SUNBRIGHT...PINE
ORCHARD...OAKDALE AND HARRIMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3625 8489 3628 8489 3629 8487 3618 8441
3579 8459 3583 8478 3587 8472 3593 8469
3599 8473 3607 8480 3616 8492 3618 8491
3621 8492
TIME...MOT...LOC 0012Z 283DEG 25KT 3614 8489
$$1 follow-up statement
526
WWUS54 KMRX 240031
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
831 PM EDT THU JUN 23 2011
TNC001-129-145-151-240045-
/O.CON.KMRX.SV.W.0314.000000T0000Z-110624T0045Z/
ROANE TN-SCOTT TN-ANDERSON TN-MORGAN TN-
831 PM EDT THU JUN 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR MORGAN...EXTREME WESTERN ANDERSON...EXTREME SOUTHERN SCOTT AND
ROANE COUNTIES...
AT 825 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HIGH POINT...OR 11 MILES WEST OF WARTBURG...MOVING EAST
AT 30 MPH.
LOCATIONS IN THE WARNING INCLUDE...
ROCKWOOD...WARTBURG...SUNBRIGHT...PINE ORCHARD...OAKDALE AND
HARRIMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED
WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING
FOR CENTRAL TENNESSEE.
&&
LAT...LON 3625 8489 3628 8489 3629 8487 3618 8441
3579 8459 3583 8478 3587 8472 3593 8469
3599 8473 3607 8480 3616 8492 3618 8491
3621 8492
TIME...MOT...LOC 0031Z 283DEG 25KT 3611 8473
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 7:20 PM EDT, 53 minutes earlier.
Area forecast discussion, Jun 23, 7:20 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 720 PM EDT THU JUN 23 2011 .AVIATION...FEW STRONG TO SEVERE STORMS AHEAD OF WEAK COLD FRONT... BUT THESE SHOULD WEAKEN UPON REACHING EXTREME NE TN AND SW VA... WHERE AIRMASS IS MUCH LESS UNSTABLE. WILL ADD VCTS TO TYS AND TRI THROUGH ABOUT 03Z. OTHERWISE...FORECASTING MVFR OR SLIGHTLY LOWER CONDITIONS LATER TONIGHT AS IN PREVIOUS TAF PACKAGE. && && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TG
Hazardous weather outlook, Jun 23, 4:45 AM EDT, 15 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 445 AM EDT THU JUN 23 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-240845- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 445 AM EDT THU JUN 23 2011 /345 AM CDT THU JUN 23 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT MOIST AND UNSTABLE AIR WILL BE PRESENT ACROSS THE SOUTHERN APPALACHIANS THIS AFTERNOON AND EVENING...AS A COOL FRONT MOVES EAST ACROSS THE TENNESSEE RIVER VALLEY. SCATTERED THUNDERSTORMS WILL FORM WELL AHEAD OF THIS BOUNDARY...WITH THE GREATEST COVERAGE EXPECTED GENERALLY NORTH OF INTERSTATE 40. SOME STORMS COULD BECOME SEVERE WITH THE POTENTIAL FOR DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STAGNANT BUT ACTIVE WEATHER PATTERN IS EXPECTED OVER THE SOUTHERN APPALACHIAN REGION THROUGH THE MIDDLE OF NEXT WEEK...WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED EACH DAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. SOME STORMS COULD BECOME SEVERE EACH DAY THROUGH THE MIDDLE OF NEXT WEEK...ALONG WITH THE POTENTIAL FOR ORGANIZED THUNDERSTORM COMPLEXES ORIGINATING FROM THE MID MISSISSIPPI RIVER VALLEY. EACH DAY...THERE WILL BE THE POTENTIAL FOR STRONG DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THROUGH THE MIDDLE OF NEXT WEEK.
In the hours before
Local storm report, Jun 23, 7:36 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
736 PM EDT THU JUN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 5 W ONEIDA 36.50N 84.61W
06/23/2011 SCOTT TN LAW ENFORCEMENT
ONE TREE DOWN ON LEATHERWOOD RD AND ONE DOWN ON PINE HILL
RD.
&&Local storm report, Jun 23, 8:12 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
812 PM EDT THU JUN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG SUNBRIGHT 36.24N 84.67W
06/23/2011 MORGAN TN LAW ENFORCEMENT
A COUPLE OF TREES DOWN IN THE SUNBRIGHT AREA.
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 8:05 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Knox, Roane | 25 min |
| Jun 23, 8:24 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Blount, Jefferson, Knox, Sevier | 36 min |
| Jun 24, 12:37 AM EDT | Tornado Warning | MRX | Anderson, Blount, Knox, Loudon, Morgan, Roane and 1 more | 68 min |
| Jun 24, 1:38 AM EDT | Severe Thunderstorm Warning | MRX | Blount, Cocke, Jefferson, Knox, Sevier | 67 min |
| Jun 24, 1:56 AM EDT | Areal Flood Advisory | MRX | Anderson, Blount, Cocke, Grainger, Hamblen, Jefferson and 6 more | 3 hr |
| Jun 24, 2:36 AM EDT | Flash Flood Warning | MRX | Anderson, Knox, Morgan | 3 hr |
| Jun 24, 3:24 AM EDT | Severe Thunderstorm Warning | MRX | Cocke, Jefferson, Knox, Sevier | 51 min |
| Jun 24, 4:41 AM EDT | Flash Flood Warning | MRX | Jefferson, Sevier | 3 hr |
| Jun 24, 5:27 AM EDT | Areal Flood Warning | MRX | Anderson, Knox | 3 hr |
| Jun 24, 6:33 AM EDT | Areal Flood Advisory | MRX | McMinn, Meigs, Monroe | 3 hr |
| Jun 24, 7:19 AM EDT | Areal Flood Advisory | MRX | Cocke, Jefferson, Sevier | 3 hr |
| Jun 24, 12:33 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Monroe | 42 min |
| Jun 24, 2:13 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Marion, Sequatchie | 62 min |
| Jun 24, 2:42 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, Marion, Polk | 63 min |
| Jun 24, 2:43 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Meigs, Monroe, Polk | 62 min |
| Jun 24, 2:50 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Rhea, Sequatchie | 24 min |
| Jun 24, 2:58 PM EDT | Areal Flood Advisory | MRX | Bledsoe, Hamilton, Marion, Sequatchie | 3 hr |
| Jun 24, 2:59 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 61 min |
| Jun 24, 3:22 PM EDT | Areal Flood Advisory | MRX | Blount, McMinn, Meigs, Monroe, Polk | 3 hr |
| Jun 24, 3:34 PM EDT | Flash Flood Warning | MRX | Blount, Monroe | 3 hr |
| Jun 24, 3:41 PM EDT | Severe Thunderstorm Warning | MRX | Blount, McMinn, Monroe | 64 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.